Alert archive / Alabama / Special Marine Warnings in 2012

Special Marine Warning 97, NWS Mobile, AL

June 10, 2012

NWS Mobile, AL issued this special marine warning at Jun 10, 2012, 9:12 AM CDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2012, 9:12 AM CDT (14:12 UTC)
Expired
Jun 10, 2012, 10:45 AM CDT
In force
93 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 10, 4:19 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 10, 4:19 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CDT SUN JUN 10 2012

.SHORT TERM [TODAY THROUGH TONIGHT]...WATER VAPOR IMAGERY LOOP IS
INDICATING A SLOW MOVING UPPER LEVEL LOW JUST OFF THE ALABAMA COAST.
A DEEP MOIST SOUTH TO SOUTHWEST FLOW ALOFT CONTINUES TO SPREAD
SHOWERS AND THUNDERSTORMS AHEAD OF THIS FEATURE EARLY THIS
MORNING...WHILE A WEAK STATIONARY FRONT REMAINS SOUTH OVER THE
NORTHERN GULF OF MEXICO. LARGE BANDS OF MODERATE TO HEAVY RAIN
SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS CONTINUED TO DEVELOP
EARLY THIS MORNING OVER THE NORTHERN GULF OF MEXICO NEAR THIS
BOUNDARY WITH HEAVY RAIN DOMINATING THE CENTRAL AND SOUTHERN PORTIONS
OF THE REGION. SHORT TERM FORECAST PRECIPITABLE WATER VALUES
APPROACHING 2.1 INCHES AS YESTERDAY WITH MODEL CALCULATIONS IN
AGREEMENT SPREADING THIS INLAND TODAY AND TONIGHT. VERY HEAVY
RAINFALL WILL LIKELY ACCOMPANY SOME STORMS. RADAR RAIN ESTIMATES
INDICATE THAT HEAVY RAINFALL ALREADY OCCURRED IN LOWER MOBILE COUNTY
THIS MORNING PROMPTING A FLASH FLOOD WARNING. THE REGION WILL BE
MONITORED FOR FLOODING LIKELY TODAY. RAINFALL TOTALS UP TO 2.25
INCHES LIKELY WITHIN 80 OR SO MILES OF THE COAST THROUGH TONIGHT.
SOME PLACES MAY RECEIVE 4 INCHES OR MORE. RAIN CHANCES CATEGORICAL
THROUGH AT LEAST EARLY THIS EVENING AND DECREASING A BIT THIS EVENING
AND OVERNIGHT WITH LIKELY POPS. RAIN AND CLOUD COVER WILL COOL
TEMPERATURES A BIT BELOW NORMAL TODAY AND GUIDANCE GENERALLY PICKED
THAT UP. STONE AND GEORGE COUNTIES IN MISSISSIPPI TO BE INCLUDED IN
EXPANDED FLASH FLOOD WATCH.

BECAUSE OF NEAR SATURATED SOUNDINGS WITH TEMPERATURE PROFILE CLOSE
THETA-W IT APPEARS THERE IS A LOW RISK OF WET MICROBURSTS TODAY.
THIS SHOULD CALCULATE OUT WHEN THE 00Z SOUNDINGS BECOME AVAILABLE.

/77

.SHORT TERM [MONDAY THROUGH TUESDAY]...UPPER LEVEL 500 MB TROUGH OVER
THE LOWER MISSISSIPPI VALLEY MOVES EAST INTO THE NORTH CENTRAL GULF
PROGGED TO PHASE WITH ANOTHER TROUGH MOVING ACROSS THE NORTHERN HIGH
PLAINS TONIGHT. COASTAL SURFACE FRONTOLYSIS BEGINS BY ABSORPTION BY
SYNOPTIC SCALE SOUTHERLY FLOW. REGARDLESS...THE FORECAST AREA REMAINS
ON THE EAST WET SIDE OF THE 500 MB TROUGH. DEEP LAYER LIFT COMBINES
WITH DEEP WATER VAPOR BRINGING PW TO NEAR 2 INCHES. THUS LIKELY POPS
REMAINING WITH LOCALLY HEAVY RAIN POSSIBLE. THIS WILL BEGIN TAPERING
OFF MONDAY NIGHT AS THE UPPER FEATURE DRIFTS NORTHEAST.

.LONG TERM [TUESDAY NIGHT THROUGH SATURDAY]...AS EASTWARD MOVEMENT
OF THE 500 MB TROUGH CONTINUES THE UPPER FLOW BECOMES MORE ZONAL
WEDNESDAY THROUGH FRIDAY. NONETHELESS PRECIPITABLE WATER ABOUT
1.7-1.9 INCHES WOULD MAINTAIN AT LEAST SCATTERED DAYTIME COVERAGE
FROM A SERIES OF MID LEVEL IMPULSES EMBEDDED IN THE WEAKENED
WESTERLY FLOW WELL AS THE SEABREEZE. A SURFACE HIGH WILL DOMINATE
THE GULF NEXT WEEK BRINGING LIGHT WEST TO NORTHWEST FLOW DURING
OVERNIGHT PERIODS AND BECOMING MORE SOUTHERLY IN THE AFTERNOONS NEAR
THE COAST DUE TO THE SEABREEZE. TEMPERATURES NEAR NORMAL.

&&

.AVIATION...[12Z KMOB/KBFM/KPNS TERMINAL FORECAST ISSUANCE]...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE LOCAL
TERMINALS DURING THE NEXT 24 HOURS. MVFR CEILINGS WILL PERIODICALLY
IMPACT THE LOCAL TERMINALS THROUGH THE NEXT 24 HOURS...WITH
VISIBILITY FALLING TO IFR LEVELS AT TIMES DUE TO HEAVY RAIN. WINDS
WILL BECOME SOUTHERLY INCREASING TO 10-15 KNOTS WITH HIGHER GUSTS
THIS AFTERNOON. /21

&&

.MARINE...A MODERATE TO OCCASIONALLY STRONG SOUTHERLY FLOW WILL
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE
SOUTHEAST COAST AND WEAK LOW PRESSURE ADVANCES NORTHEAST ACROSS THE
WESTERN GULF. WINDS AND SEAS SHOULD DECREASE BY EARLY NEXT WEEK AS
SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF MEXICO. /32

&&

.FIRE WEATHER....WET. THEREFORE NO HEADLINES. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  72  89  75 /  90  60  60  30
PENSACOLA   84  74  89  78 /  90  60  70  30
DESTIN      84  74  86  77 /  80  60  60  40
EVERGREEN   85  70  89  72 /  90  60  70  40
WAYNESBORO  84  69  91  72 /  80  50  40  30
CAMDEN      84  69  88  72 /  80  60  70  40
CRESTVIEW   86  70  90  73 /  90  60  70  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...AND STONE.

GM...NONE.
&&
Hazardous weather outlook, Jun 10, 6:32 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
632 AM CDT SUN JUN 10 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
632 AM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES THROUGH
THIS EVENING.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD
ACROSS THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL BE LIKELY
TODAY...WHICH WILL BRING THE POTENTIAL FOR FLASH FLOODING ACROSS THE
REGION...ESPECIALLY ALONG COASTAL LOCATIONS WHERE RECORD RAINS FELL
YESTERDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR FAR SOUTHEASTERN
MISSISSIPPI...FAR SOUTHWESTERN AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA THROUGH EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SPREAD ACROSS THE REGION MONDAY. ADDITIONAL HEAVY RAINFALL MAY BRING
A CONTINUED POTENTIAL FOR FLOODING ACROSS THE AREA THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ630-650-655-670-675-111145-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
632 AM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE
MARINE AREA THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL
WATERS THROUGH TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER
WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE
AREA THROUGH MONDAY. A MODERATE TO STRONG SOUTHEAST TO SOUTH
WIND FLOW WILL CONTINUE THROUGH SUNDAY.

In the hours before

Special weather statement, Jun 10, 8:31 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
831 AM CDT SUN JUN 10 2012

ALZ061-063-101415-
UPPER MOBILE AL-LOWER MOBILE AL-
831 AM CDT SUN JUN 10 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MOBILE COUNTY
IN SOUTHWEST ALABAMA THROUGH 915 AM CDT...

AT 826 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF GRAND BAY TO 8 MILES
SOUTHEAST OF THEODORE...AND MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN MOBILE...    MIDTOWN MOBILE...     WEST MOBILE...
  TILLMANS CORNER...    THEODORE...           TANNER WILLIAMS...
  SEMMES...             SATSUMA...            SARALAND...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 6 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 29.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:07 AM CDTFlash Flood WarningMOBMobile4 hr
Jun 10, 5:28 AM CDTRip Current StatementMOB39 hr
Jun 10, 7:50 AM CDTSmall Craft AdvisoryMOB24 hr
Jun 10, 8:40 AM CDTSpecial Marine WarningMOB95 min
Jun 10, 9:02 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile, Washington118 min
Jun 10, 9:50 AM CDTTornado WarningMOBCovington40 min
Jun 10, 10:56 AM CDTSpecial Marine WarningMOB2 hr
Jun 10, 12:39 PM CDTSpecial Marine WarningMOB51 min
Jun 10, 12:42 PM CDTTornado WarningMOBCovington18 min
Jun 10, 6:15 AM CDTAreal Flood WarningMOBEscambia, Santa Rosa12 hr
Jun 10, 6:22 PM CDTAreal Flood WarningMOBEscambia, Santa Rosa12 hr
Jun 10, 8:17 AM CDTAreal Flood AdvisoryMOBGeorge, Greene118 min

Nearby

Special Marine Warnings in Alabama, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.